We have previously written several articles on our Drug Injury Watch site (http://www.drug-injury.com) about serious vision problems and visual side effects associated with Avelox, Levaquin, and Cipro during the past several years, as seen below:
- Levaquin / Cipro / Avelox: Retinal Detachments Are Visual Side Effects Of Oral Fluoroquinolones Antibiotics (7/22/13)
- Current Use Of Cipro And Levaquin Associated With Increased Risk Of Detached Retina Eye Injury (4/4/12)
- Current “First-Time” Users Of Avelox Who Received A Prescription In The Past 15 Days Had 3-Times Higher Rate Of Developing Uveitis, An Eyes / Vision Drug Side Effect (10/8/14)
In January 2016 Health Canada issued the latest drug safety alert concerning Avelox, Levaquin, and Cipro, this one having to do with a serious side effect concerning the eyes.
From this document “Summary Safety Review – Oral FLUOROQUINOLONES – Assessing the Potential Risk of Retinal Detachment”, we get these two primary points about the current situation:
- Health Canada’s follow-up safety review concluded that a link between the use of fluoroquinolones and the occurrence of retinal detachment cannot be ruled out at the present time.
- Given that retinal detachment is a medical emergency, the recommendations of the review were that the current labeling for oral fluoroquinolones be revised to highlight the urgency to see a health care professional if patients experienced vision problems during or following oral fluoroquinolone administration.
We will wait to see what label changes are made in Canada by the drug companies responsible for Avelox, Levaquin, and Cipro concerning this apparent retinal detachment side effect. And we will watch for any similar revisions to the Prescribing Information for these popular antibiotics here in the US.[Read this article in full at original source]
Free Avelox / Levaquin / Cipro
Strictly Confidential, No Obligation